MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD MAXGUARD MULTI-FUSE EXTENSION SET WITH NEEDLELESS CONNECTOR; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD MAXGUARD MULTI-FUSE EXTENSION SET WITH NEEDLELESS CONNECTOR; INTRAVASCULAR ADMINISTRATION SET
Catalog Number MP9220-C
Medical Device Problem Codes Leak/Splash (1354); Defective Component (2292)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd maxguard multi-fuse extension set with needleless connector was damaged and difficult to remove.The following information was received by the initial reporter with the verbatim: report # 62659 ¿ defective item.Bd max plus trifuse extension set (minibore) with 3 removable clear needleless connectors.(possible lot #23089325) the connector/screw part got stuck in pt's line and would not screw off.Had to use clamp and pull/force off.Report # 62673 ¿ changing iv fluids down to the hub on a central line.Tried to remove the old trifuse from the t-connecter attached to a neo picc line and would not come off.The screw part of the hub broke off and to disconnect from line it needed clamps.Lot number unknown but may be from lot 23089325.Central line and its t-connecter are intact.Report # 62686 - while performing 96 hour line change from patient's picc line, trifuse tubing was difficult to detach.3 different patients had the same issue tonight.Possible lot numbers 23089325 exp 8/23/2026 lot 22099023 exp 9/1/2025 lot 23079074 07/06/2026 please assess product.Cs# 05278489.
 
Additional Manufacturer Narrative
No product or photo was returned by the customer.The customer complaint of connector/screw being stuck and being difficult to remove from line could not be verified due to the product not being returned for failure investigation.Device history record review for model mp9220-c lot number 23089325 was performed.The search showed that a total of (b)(4) units in 1 lot number was built on 31aug2023.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.The root cause of this failure could not be identified without a failure investigation.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.Your assistance in this matter has been helpful in trend identification and supporting our commitment to continuous quality improvement.
 
Event or Problem Description
No additional information was provided.

Brand Name
BD MAXGUARD MULTI-FUSE EXTENSION SET WITH NEEDLELESS CONNECTOR
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key18212271
Report Number9616066-2023-02270
Device Sequence Number15069037
Product Code FPA
UDI-Device Identifier50885403237001
UDI-Public(01)50885403237001
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K051499
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date08/23/2026
Device Catalogue NumberMP9220-C
Device Lot Number23089325
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/01/2023
Supplement Date Received by Manufacturer12/13/2023
Initial Report FDA Received Date11/27/2023
Supplement Report FDA Received Date12/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown